After a break of about 4 years it 'seems' my pouchitis has decided to act up again. I put it like that because I haven't actually had a scope or even spoken to a doctor other than over the phone.

Called up my gastro hospital a few weeks ago and told them about my increasing issues with cramps, pains when emptying and general discomfort. All in my case classic pouchitis symptoms - I was given a prescription for ciprofloxacin. About half way through my cipro course I started noticing some peculiar side effects: tingling in my fingertips, a slight loss of sensation, gradually also the feeling of being gently *****ed with needles in my arms...

As this was during the weekend I had to call a regular doctor to ask if this was normal. I was adviced to continue the treatment, if it didn't get any worse. Come Monday it was still there, slightly worse too at that. I called my gastro hospital again, this time getting in touch with a different doctor than the first one. He seemed hesitant to deal with another doctor's case, but agreed it was unusual and started me on metronidazole (Flagyl) instead.

Now it's a week later, and after a couple of days with no issues I feel the same symptoms again. When I looked at the paper that came with cipro, these symptoms were described as something that should make you stop taking it and contact your doctor. Yet for metronidazole (Flagyl) they're listed as non-serious side effects?

Confused I'm confused. Was it a mistake to stop taking cipro over this? I don't even know exactly if what I'm feeling now is caused by one or the other. I'm not really in any pain from it, or hindered in any way. I just got worried because I never quite felt anything like this from either medication last time I had this problem. But that was 4 years ago. Has anyone had any experience with this?
Original Post
While you can't be sure the symptoms are from the medications, it's prudent to presume so. Flagyl has roughly the same warning as Cipro: "The appearance of abnormal neurologic signs demands the prompt discontinuation of Flagyl (metronidazole) therapy." This includes the sort of peripheral (limb) sensations you described.

Good luck!
Thanks Scott.

I haven't really felt much of it today. Maybe I should just call my GP and get checked out in general. Could be something else is up or they got advice... Somehow easier to explain things too than over a hurried phone call.

Add Reply

Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×
Link copied to your clipboard.
×